MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 850000010
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of positive controls with anti-human-globulin, anti-igg solidscreen ii on one of their tango infinity instruments.The same control passed on their other tango infinity instrument.The customer stated that the antibody screening test with biotestcell 1&2 and the weak d testing with solidscreen ii anti-d blend were affected.A sample of the affected product was requested from the customer as well as further information.Our quality control laboratory has not yet started testing their retention sample of the affected product but is waiting for the complaint material the customer announced to send in for investigational testing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Instrument data and log files of the affected tango infinity have been requested and received.Our technical support is still waiting for some requested information in order to be able to analyze the instrument data.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of positive controls with anti-human-globulin, anti-igg solid screen ii on one of their tango infinity instruments.The same control passed on their other tango infinity instrument.The customer stated that the antibody screening test with biotest cell 1&2 and the weak testing with solid screen ii anti-d blend were affected.The customer provided tango infinity screenshots which showed negative reactions with biotestcell 1&2 and solidscreen ii anti-d blend.The screenshots also showed that the negative results were flagged, either as "control failed" or as "discrepant result".The customer neither provided a sample of the allegedly defective product for investigational testing nor the controls which showed false negatives.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot, controls, known antibodies and biotestcell 1&2 on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Additionally, the retention sample of the ahg anti-igg solidscreen ii was tested for potency and met the acceptance criterion.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Instrument data and log files of the affected tango infinity instrument were provided but were not complete.The analyzis of the available instrument data didn't show any indication of an instrument failure which may lead to the false negative reaction of positive quality control with anti-human-globulin, anti-igg solidscreen ii.The data showed an error message regarding the anti-d blend bottle: reagent bottle overfilled.The cause for this is unknown and therefore it is unsure if this is linked to the complained issue.Based on the investigation the complaint was classified as undetermined.The complaint sample was not available for investigation and the retention sample reacted as expected.The analyze of the available instrument data didn't show any indication of an instrument failure which could lead to the false negative reaction of positive quality control with anti-human-globulin, anti-igg solidscreen ii, but not all requested data were provided.Due to the lack of data and reagents, further investigations were not possible, and the cause of the customer's false negative reactions remained unclarified.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key17852296
Report Number9610824-2023-00055
Device Sequence Number6830591
Product Code KSZ
UDI-Device Identifier07611969961719
UDI-Public(01)07611969961719
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number850000010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG ANTI-IGG SOLIDSCREEN II, LOT 9218130-02; AHG ANTI-IGG SOLIDSCREEN II, LOT 9218130-02
Patient SexUnknown